Florida, 2006

Hail in Florida, May 8, 2006

May 8, 2006 · NWS JAX · 1 event in 1 county or zone

Quarter size hail was reported at Amelia Island Plantation.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Quarter size hail was reported at Amelia Island Plantation.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 8, 8:50 AM EST, 3 hours 50 minutes earlier.

Area forecast discussion, May 8, 8:50 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT MON MAY 8 2006

.UPDATE...LOW CLOUDS AND CEILINGS HAVE MOVED IN FROM THE WEST THIS
MORNING AND VISIBILITIES REMAIN LIMITED IN SOME AREAS. CEILINGS
WILL SLOWLY LIFT BUT WILL AMEND JAX TO KEEP IFR CONDITIONS A
COUPLE MORE HOURS. OTHER AREAS HAVE ALREADY IMPROVED TO MVFR. THE
SOUTHERN TIER HAS MOSTLY SCATTERED MID/HIGH CLOUDS AND WILL BE
WARMEST AREA THIS AFTN WITH MAX TEMPS IN MID/UPPER 80S. OTHERWISE
CLOUD COVER WILL KEEP TEMPS IN 80-85 DEG RANGE. LOWERED MAX TEMPS
AROSS NRN TIER. POPS LOOK GOOD FOR TODAY WITH ISOLD SHOWERS
BEGINNING ALONG AND NORTH OF I-10 THEN INCREASING BY LATE AFTN TO
EARLY EVNG.

WINDS ARE AROUND 10 KT AT THE BUOYS AND SEAS ARE RUNNING 1-2 FEET.
ONLY MINOR TWEAKS EXPECTED FOR THE COASTAL WATERS FORECAST.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

MKT/JTD
Hazardous weather outlook, May 8, 10:00 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT MON MAY 8 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1100 AM EDT MON MAY 8 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STATIONARY FRONT JUST NORTH OF THE AREA...WEAK UPPER LEVEL
DISTURBANCES...AND AFTERNOON SEABREEZES WILL INTERACT TO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME STORMS MAY BE STRONG
WITH WIND GUSTS TO 40 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH
THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE
GREATEST COVERAGE OF STORMS WILL BE THURSDAY AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/DEESE

In the hours before

Special weather statement, May 8, 11:21 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1221 PM EDT MON MAY 8 2006

FLZ024-GAZ164-081700-
CHARLTON-NASSAU-
1221 PM EDT MON MAY 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN NASSAU
AND CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 100 PM EDT...

AT 1221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF HILLIARD...MOVING EAST
AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HILLIARD THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, May 8, 11:53 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1253 PM EDT MON MAY 8 2006

FLZ024-GAZ166-081745-
COASTAL CAMDEN-NASSAU-
1253 PM EDT MON MAY 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 145 PM EDT...

AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF KINGSLAND...MOVING EAST
AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
KINGSLAND...YULEE...ST. MARYS...KINGS BAY BASE...FERNANDINA BEACH AND
DUNGENESS THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WOLF
Local storm report, May 8, 12:30 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             YULEE                   30.63N 81.57W
05/08/2006  E0.25 INCH       NASSAU             FL   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN NASSAUVILLE.

&&

PKEEGAN

The radar

The Jacksonville radar (KJAX), 28 km away, was scanning. The volume nearest the first event began at 17:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nassau

When
May 8, 12:40 PM EST
Where
Nassau County, 3 mi S of Fernandina Beach
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.617, -81.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496406.